my husband is having severe kidney pain.He took sulfameth about a month ago and had a severe allergic reaction. Can it affect him after a month?
Although it might not cause kidney problems, we all react differently to medications. Sulfamethoxazole-trimethoprim combo are both antibiotics. Some people are hypersensitive to one or both. From what I have been told by my doctors after an allergic reaction to a sulfa drug, once you have a severe allergic reaction to an antibiotic or sulfa drug, you will most likely have the same reaction if taken again. He might want to check with his doctor on this, and if his doctor agrees, make sure his medical records are annotated to reflect this allergy.
In all likelihood, your husband has a kidney infection. Has he seen blood in his urine? Is he having trouble urinating? These are both signs of a severe infection, and can possibly indicate a kidney stone. I recommend that he see his doctor to have a urinalysis done. In the meantime, he should drink lots and lots (at least 64 oz.) of water a day to help flush his kidneys. If he gets to the point that he cannot urinate, then a trip to the ER is in order. I hope he feels better soon.
It would help if we knew the type of infection that was treated.
Definitely a doctor right away. It may not be the medication but a kidney stone or other infection. The doctor will run some blood tests and perhaps a scan to narrow down the possibilities. Hope he is better soon. If sharp back pain just under the ribs you need to be seen right away. Kidneys are up high.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 May 2014 • 1 answer
Updated 20 Jun 2015 • 1 answer
Updated 25 Oct 2016 • 2 answers
Updated 19 Jan 2016 • 1 answer
Updated 17 Apr 2018 • 3 answers